| Catalog Number |
21343 |
| Medical Device Problem Code |
Incorrect Or Inadequate Test Results (2456)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
Type of Reportable Event
Malfunction
Event or Problem Description
A customer from the united states notified biomérieux of a yeast misidentification for a cap survey sample (survey f1-a 2018) in association with the vitek® 2 yst test kit (lot # 2430398203).Vitek 2 obtained a result of candida famata as a single-choice organism.The expected result for this specific cap survey sample, specimen f1-02, included candida guilliermondii, candida famata/guilliermondii or candida species, not albicans.As there is no patient associated with this quality control strain, there is no adverse event related to any patient's state of health.A biomérieux internal investigation will be initiated.
Additional Manufacturer Narrative
A customer from the united states notified biomérieux of a yeast misidentification for a cap survey sample (survey f1-a 2018) in association with the vitek® 2 yst test kit (lot # 2430398203).An investigation was performed.The internal biomerieux cap f1-02 strain was subbed and tested in duplicate on three yst card lots.Api® 20c aux and vitek ms were also performed.911599 (internal survey strain): on three of the six cards tested, a low discrimination call of c.Famata/c.Guilliermondii was obtained.On the remaining three cards, an excellent id of c.Famata was obtained.Api 20c aux gave a very good id (99.7%) of c.Guilliermondii vitek ms gave an identification of c.Guilliermondii, with a 99.9% confidence level.A comparison of card reaction results for c.Famata against expected reaction results for c.Guilliermondii revealed one atypical negative reaction (dgata) that led to the incorrect call.This is an atypical strain.The vitek® 2 yst test kit performed as expected.